• Users Online: 306
  • Print this page
  • Email this page
CASE REPORT
Year : 2022  |  Volume : 11  |  Issue : 5  |  Page : 18-20

Nitrofurantoin-induced interstitial lung disease


Department of General Medicine, Nizam's Institute of Medical Sciences, Hyderabad, Telangana, India

Correspondence Address:
Mallikarjuna Shetty
Associate Professor, Department of General Medicine, Nizam's Institute of Medical Sciences, Hyderabad 500 082, Telangana
India
Login to access the Email id

Source of Support: None, Conflict of Interest: None


DOI: 10.4103/JCSR.JCSR_86_20

Rights and Permissions

We report the case of a 55-year-old woman diagnosed with interstitial lung disease due to long-term nitrofurantoin therapy that was administered for recurrent urinary tract infection. Despite distorted pulmonary parenchymal architecture and patchy fibrosis confirmed by computed tomography of the thorax, the symptoms and radiographic findings disappeared within 3 months after the administration of prednisone. This case shows that nitrofurantoin-induced lung disease may run a benign course and respond favourably to corticosteroids, even when there is radiographic evidence of established lung fibrosis. This case report highlights the need for vigilance of pulmonary toxicity in patients taking long-term nitrofurantoin therapy.


[FULL TEXT] [PDF]*
Print this article     Email this article
 Next article
 Previous article
 Table of Contents

 Similar in PUBMED
   Search Pubmed for
   Search in Google Scholar for
 Related articles
 Citation Manager
 Access Statistics
 Reader Comments
 Email Alert *
 Add to My List *
 * Requires registration (Free)
 

 Article Access Statistics
    Viewed166    
    Printed4    
    Emailed0    
    PDF Downloaded15    
    Comments [Add]    

Recommend this journal